Alert archive / North Carolina / River Flood Warnings in 2008

River Flood Warning 2, NWS Raleigh, NC

August 27, 2008Alamance County, North Carolina

NWS Raleigh, NC issued this river flood warning at Aug 27, 2008, 6:10 PM EDT for Alamance County, North Carolina. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2008, 6:10 PM EDT (22:10 UTC)
Expired
Aug 28, 2008, 8:33 AM EDT
In force
14 hr
Issued by
NWS Raleigh, NC
Flood severity
Minor

County Alamance County, NC

The radar

The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Haw River at Haw River (HAWN7).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02096500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KRAH 272214
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT WED AUG 27 2008



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  HAW RIVER AT HAW RIVER AFFECTING ALAMANCE COUNTY
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
 
NUMEROUS SHOWERS AND THUNDERSTORMS FROM THE REMNANTS OF TS FAY HAVE 
PRODUCE SEVERAL DAYS OF HEAVY RAINFALL OVER PORTIONS OF THE 
NORTHWEST PIEDMONT. RAINFALL AMOUNTS OF 4 TO 8 INCHES HAVE BEEN 
COMMON IN PORTIONS OF THE HAW RIVER BASIN. THUS... RIVER FLOODING IS
EXPECTED ALONG THE HAW RIVER AT HAW RIVER AND BYNUM.

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


NCC001-281014-
/O.NEW.KRAH.FL.W.0002.080827T2210Z-080828T2250Z/
/HAWN7.1.ER.080827T2210Z.080828T0600Z.080828T1650Z.NO/
614 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HAW RIVER AT HAW RIVER.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:03 PM WEDNESDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 21.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 20.0 FEET...WATER OVERFLOWS THE RIGHT BANK OPPOSITE THE
  WATER TREATMENT PLANT

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

HAW RIVER
 HAW RIVER        18  17.9 WED 06 PM  20.5   8.4   4.6   3.2   2.6


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        HAW RIVER:      471.69
        

$$

NCC037-281014-
/O.NEW.KRAH.FL.W.0003.080828T0509Z-080829T0220Z/
/BYNN7.1.ER.080828T0509Z.080828T1200Z.080828T2020Z.NO/
614 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HAW RIVER NEAR BYNUM.
* FROM LATE TONIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:45 PM WEDNESDAY THE STAGE WAS 4.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 12.9 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT 
  FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

HAW RIVER
 BYNUM            11   4.7 WED 06 PM  12.9   7.9   5.2   4.2   3.7


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        BYNUM:          283.31

$$
2 follow-up statements
000 
WGUS82 KRAH 280217
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1017 PM EDT WED AUG 27 2008



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  HAW RIVER AT HAW RIVER AFFECTING ALAMANCE COUNTY 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY 
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


NCC001-281417-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-080828T2324Z/
/HAWN7.1.ER.080827T2210Z.080828T0600Z.080828T1724Z.NO/
1017 PM EDT WED AUG 27 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE HAW RIVER AT HAW RIVER.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:41 PM WEDNESDAY THE STAGE WAS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 22.0
  FEET BY EARLY THURSDAY MORNING. THE RIVER IS EXPECTED TO FALL
  BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 23.0 FEET...MODERATE FLOOD BEGINS

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

HAW RIVER
 HAW RIVER        18  21.0 WED 10 PM   8.5   4.2   2.8   2.4      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        HAW RIVER:      471.69
        
$$

NCC037-281417-
/O.EXT.KRAH.FL.W.0003.080828T0158Z-080829T0910Z/
/BYNN7.1.ER.080828T0057Z.080828T1200Z.080829T0310Z.NO/
1017 PM EDT WED AUG 27 2008

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE HAW RIVER NEAR BYNUM.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:51 PM WEDNESDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 14.0 FEET BY 
  THURSDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE
  THURSDAY EVENING.
* IMPACT...AT 15.0 FEET...THE RIVER WIDENS UP TO 800 FEET ACROSS

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

HAW RIVER
 BYNUM            11  12.1 WED 10 PM   8.9   5.8   4.5   4.4      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        BYNUM:          283.31
       
$$
000 
WGUS82 KRAH 281233
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 AM EDT THU AUG 28 2008



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  HAW RIVER AT HAW RIVER AFFECTING ALAMANCE COUNTY

 
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


NCC001-281303-
/O.CAN.KRAH.FL.W.0002.000000T0000Z-080828T2324Z/
/HAWN7.1.ER.080827T2210Z.080828T0413Z.080828T0928Z.NO/
833 AM EDT THU AUG 28 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE HAW RIVER AT HAW RIVER.
* AT  8:09 AM THURSDAY THE STAGE WAS 15.4 FEET. 
* FELL BELOW FLOOD STAGE AT 5:28 AM THURSDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.6 FEET BY TOMORROW 
  MORNING.


&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

HAW RIVER
 HAW RIVER        18  15.4 THU 08 AM   2.6   2.3   2.0   1.9   1.8


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        HAW RIVER:      471.69


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Aug 27, 5:07 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 27, 5:07 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT WED AUG 27 2008

.SYNOPSIS...
ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS
EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL
IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 505 PM WEDNESDAY...

EXPECTING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE
EARLY THIS EVENING IN UNSTABLE AIR...WITH SURFACE FRONT OVER
SOUTHERN AREAS FROM JUST SOUTH OF LEXINGTON TO THE FAYETTEVILLE
AREA. LATE IN THE AFTERNOON...WITH SPC MESOSCALE INFORMATION
SHOWING SHEAR AND HELICITY DIMINISHING...AND LIFTED CONDENSATION
LEVELS INCREASING...OPTED TO ALLOW TORNADO WATCH TO ESSENTIALLY
EXPIRE. STILL MAY BE A COUPLE OF SEVERE CELLS...BUT INTRAOFFICE
COORDINATION WOULD SUGGEST TORNADO THREAT WAS WANING. ALL OF THIS
WAS ONGOING AHEAD OF A MODERATE SHORTWAVE VISIBLE ON WATER VAPOR
IMAGERY MOVING EAST ACROSS THE TENNESSEE VALLEY INTO THE WESTERN
CAROLINAS. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR THE EVENING
UNDER NUMEROUS SHOWERS...AND THOUGH COVERAGE HAS BEEN SCATTERED TO
NUMEROUS DURING THE AFTERNOON...WITH THIS TYPE OF COVERAGE
CONTINUING INTO THE EVENING AND ANTICIPATING GOOD RAINFALL RATES
TO REMAIN...AREAS THAT HAVE RECEIVED A CONSIDERABLE AMOUNT OF RAIN
OVER THE LAST FEW DAYS WILL HAVE A HARD TIME TAKING ANY MORE.

OVERNIGHT...DRY SLOT STARTS TO MOVE OVER CENTRAL NORTH CAROLINA
AND LIFT SLOWLY DIMINISHES. 20KT 850MB WINDS FORECAST OVERNIGHT
SHIFT SLOWLY EAST...AND UPPER DIFFLUENCE WEAKENS SOME AS WELL.
AFTER MIDNIGHT...NUMEROUS SHOWERS ARE EXPECTED MORE TOWARD
NORTHEAST ZONES IN THE STRONGER LOW-LEVEL FLOW LIFTING OVER THE
FRONT...WITH MORE PATCHY SHOWERS INTO THE WESTERN PIEDMONT WHERE
DRYING ALOFT TAKES SHAPE. COULD ACTUALLY BE A PERIOD LATE TONIGHT
WHERE CHARACTER OF PRECIPITATION IS MORE DRIZZLE THAN RAIN
ESPECIALLY WEST. WHERE CLOUDS HAVE ERODED ANTICIPATE LOW CLOUDS TO
RETURN AS BOTH THE GFS AND NAM SUPPORT SURFACE FRONT REMAINING
STATIONARY OR BEING SUPPRESSED SLIGHTLY SOUTH IN WEDGE. GIVEN HIGH
BOUNDARY LAYER MOISTURE...AREAS OF FOG ARE LIKELY OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 255 PM WEDNESDAY...

FOLLOWED THE GFS MORE DUE TO ITS APPARENT BETTER TRACK RECORD OF
LATE WITH THE TRACK OF SURFACE FEATURES VERSUS THE NAM. THE RESULT
FOR THURSDAY IS STILL MODEST LIFT OVER MOST OF CENTRAL NORTH
CAROLINA AND ENOUGH INSTABILITY TO RESULT IN AT LEAST SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. THE BEST THREAT OF DEEPER
CONVECTION WILL BE IN EASTERN ZONES CLOSER TO THE SURFACE BOUNDARY
AND WHERE THE CONSENSUS OF THE GFS AND NAM PROVIDE FOR THE HIGHEST
INSTABILITY THURSDAY AFTERNOON. IN FACT...UNDER THE STRONGER WEDGE
OF THE GFS...THE TRIAD IS BASICALLY UNDER LOW CLOUDS FOR MUCH OF
THE DAY...WHEREAS IN THE SOUTHEAST LIFTED INDICES FALL TO AROUND
-2C WITH SURFACE-BASED CAPE TO 1000J/KG OR SO UNDER A DEVELOPING
SOUTHERLY SURFACE FLOW. BEST QPF SHOULD BE IN EASTERN ZONES WHERE
PRECIPITABLE WATER VALUES REMAIN CLOSER TO 2 INCHES...LESS TOWARD
THE FAR WEST WHERE PRECIPITABLE WATER VALUES FALL TO NEAR 1.5
INCHES DURING THE DAY DUE TO MID-LEVEL DRYING. AS LOW-LEVEL WIND
FIELDS GET LIGHTER...0-3KM HELICITY IS MUCH LESS THAN TODAY ON THE
GFS FORECAST. HIGHS MAY STRUGGLE TO REACH THE UPPER 70S TOWARD THE
TRIAD...BUT SHOULD EASILY HIT THE MID TO UPPER 80S FAR SOUTH.

MOISTURE REMAINS OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND...
WITH PRIMARILY A DIURNAL THREAT OF SHOWERS AND THUNDERSTORMS. GFS
BUFR SOUNDINGS ARE DECENTLY UNSTABLE BOTH FRIDAY AND SATURDAY
AFTERNOONS...AND GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS SEEM A REASONABLE FORECAST WITH A LINGERING
SURFACE TROUGH REMAINING OVER CENTRAL NORTH CAROLINA IN THE MOIST
AIR. HIGH PRESSURE STARTS TO MOVE INTO THE NORTHWEST PART OF THE
STATE LATE SATURDAY. LARGE DISCREPANCIES IN MOS TEMPERATURE
FORECASTS AND LEANED MORE TOWARD THE GFS THOUGH NOT QUITE AS HIGH
DURING THE PERIOD AS THINK...EVEN WITH A LITTLE SUN...THE COOL
TEMPERATURES OF THE FWC AND MET ARE TOO COOL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 255 PM WEDNESDAY...

OUTSIDE OF SUNDAY...WHEN THERE STILL MAY BE LINGERING SURFACE
CONVERGENCE AND MOISTURE PARTICULARLY IN SOUTHERN ZONES...HIGH
PRESSURE BUILDS IN WHICH SHOULD LEAD TO MAINLY QUIET WEATHER. THE
LATEST GFS IS RAIN FREE IN CENTRAL NORTH CAROLINA FROM JUST AFTER
00Z MONDAY ALL THE WAY THROUGH THE MIDDLE OF THE WEEK. TEMPERATURE
FORECAST WILL BE AT OR WITHIN A CATEGORY OF THE NORMAL RANGE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 255 PM WEDNESDAY...

ANY VFR CONDITIONS SHOULD DETERIORATE TO LOW MVFR OR IFR
CONDITIONS THROUGH THE OVERNIGHT HOURS...WITH VISIBILITIES FALLING
INTO IFR IN AREAS OF HEAVY RAIN ESPECIALLY DURING THE EVENING...
THEN IN RAIN AND AREAS OF FOG OVERNIGHT. WINDS ALOFT ARE NOT
FORECAST TO BE TOO STRONG LATE TONIGHT...RISING TO ABOUT 20KT AT
850MB WITH THE AXIS OF THE STRONGER WINDS SHIFTING EAST. THURSDAY...
IF THE GFS IS CORRECT...IT WILL BE A SLOW INCREASE IN CLOUD
HEIGHTS WITH THE LATEST AREA TO REACH MVFR OR LOW VFR BEING THE
TRIAD...IF IT GETS THERE AT ALL. STILL EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS THURSDAY...WITH THE HIGHER INSTABILITY EAST.

AREAS OF LOW CLOUDS AND FOG ARE ANTICIPATED LATE THURSDAY NIGHT
AND FRIDAY MORNING...AND ARE POSSIBLE AGAIN AT LEAST IN ISOLATED
AREAS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING BEFORE THE
THREAT OF THIS SHIFTS MORE TO THE SOUTH LATE SATURDAY NIGHT. HIGH
PRESSURE THEN MOVES INTO THE AREA SUNDAY...AND OUTSIDE OF SOME
PATCHY FOG POSSIBLE IN THE SOUTH EARLY MONDAY MORNING...VFR
CONDITIONS ARE EXPECTED.

&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ021>023-
038-039-073>075-083>085.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...DJF
Hazardous weather outlook, Aug 27, 5:49 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT WED AUG 27 2008

NCZ007>011-024>028-040>043-076>078-086-088-089-282200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE-
CUMBERLAND-SAMPSON-
549 PM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HEAVY RAINFALL IS POSSIBLE THROUGH AROUND MIDNIGHT. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021>023-038-039-073>075-083>085-282200-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-
549 PM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Aug 27, 4:50 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TSTM WND DMG     6 NW TURKEY             35.06N 78.24W
08/27/2008                   SAMPSON            NC   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ACROSS OLD WARSAW ROAD.

&&

RHENES
Local storm report, Aug 27, 4:51 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 NE SILER CITY         35.74N 79.45W
08/27/2008                   CHATHAM            NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN ABOUT A MILE NORTHEAST OF SILER CITY
            ON JESSE BRIDGES ROAD.

&&

RHENES
Local storm report, Aug 27, 5:03 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      4 NW BURLINGTON         36.13N 79.50W
08/27/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            A PORTION OF PHIBBS ROAD NEAR HIGHWAY 87 IS CLOSED WITH
            TWO FEET OF WATER COVERING THE ROAD

0350 PM     FLASH FLOOD      5 SSE GRAHAM            36.00N 79.35W
08/27/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            A PORTION OF SWEPSONVILLE SAXAPAHAW ROAD IS CLOSED DUE TO
            FLOODING

&&

JFB
Local storm report, Aug 27, 5:16 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          1 E RANDLEMAN           35.82N 79.78W
08/27/2008                   RANDOLPH           NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED AN OUTBUILDING WAS LEVELED ON
            APPLEWOOD ROAD AND SHINGLES BLOWN OFF A ROOF. IN
            ADDITION... NUMEROUS TREES AND POWER LINES HAVE BEEN
            REPORTED DOWN IN THIS AREA ON... CREEKRIDGE COUNTRY
            ROAD... APPLEWOOD ROAD... AND NAOMI ROAD.

&&

BSD
Local storm report, Aug 27, 5:43 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      2 SE BURLINGTON         36.06N 79.42W
08/27/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            WATER FLOWING ACROSS ROAD ON HWY 119 BETWEEN JIM MINOR
            AND TURNER ROAD. OTHER ROADS FLOODED ACROSS THE COUNTY.

&&

BSD
Local storm report, Aug 27, 5:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      5 W PITTSBORO           35.72N 79.26W
08/27/2008                   CHATHAM            NC   AMATEUR RADIO

            SEVERAL ROADS FLOODED BETWEEN PITTSBORO AND SILER CITY.
            WATER LEVELS RISING AT SOME ROAD CLOUSRES.

&&

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:27 AM EDTFlash Flood WarningRAHDavidson4 hr
Aug 27, 6:44 AM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 6:49 AM EDTFlash Flood WarningRAHRandolph116 min
Aug 27, 7:24 AM EDTAreal Flood AdvisoryRAHForsyth, Guilford111 min
Aug 27, 7:33 AM EDTFlash Flood WarningRAHGuilford117 min
Aug 27, 7:48 AM EDTTornado WarningRAHHoke27 min
Aug 27, 8:06 AM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more114 min
Aug 27, 9:10 AM EDTTornado WarningRAHCumberland, Sampson20 min
Aug 27, 9:27 AM EDTFlash Flood WarningRAHGuilford2 hr
Aug 27, 9:48 AM EDTTornado WarningRAHHarnett27 min
Aug 27, 10:07 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Johnston, Nash, Person and 3 more3 hr
Aug 27, 10:17 AM EDTFlash Flood WarningRAHForsyth103 min
Aug 27, 10:45 AM EDTTornado WarningRAHJohnston, Sampson30 min
Aug 27, 11:00 AM EDTFlash Flood WarningRAHJohnston, Sampson3 hr
Aug 27, 11:01 AM EDTFlash Flood WatchRAHAlamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more13 hr
Aug 27, 11:39 AM EDTFlash Flood WarningRAHGuilford81 min
Aug 27, 12:09 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 12:33 PM EDTSevere Thunderstorm WarningRAHSampson42 min
Aug 27, 12:37 PM EDTTornado WarningRAHGuilford, Randolph23 min
Aug 27, 12:38 PM EDTTornado WarningRAHGuilford47 min
Aug 27, 12:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance44 min
Aug 27, 12:50 PM EDTSevere Thunderstorm WarningRAHAlamance25 min
Aug 27, 12:56 PM EDTTornado WarningRAHRandolph34 min
Aug 27, 1:01 PM EDTTornado WarningRAHChatham44 min
Aug 27, 1:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Aug 27, 1:06 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 1:14 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph46 min
Aug 27, 1:22 PM EDTFlash Flood WarningRAHRandolph113 min
Aug 27, 1:23 PM EDTTornado WarningRAHNash, Wilson37 min
Aug 27, 1:29 PM EDTTornado WarningRAHGuilford, Randolph46 min
Aug 27, 1:41 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake34 min
Aug 27, 1:55 PM EDTTornado WarningRAHNash, Wilson35 min
Aug 27, 2:10 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake35 min
Aug 27, 2:14 PM EDTTornado WarningRAHSampson31 min
Aug 27, 2:20 PM EDTAreal Flood AdvisoryRAHSampson, Wayne3 hr
Aug 27, 2:31 PM EDTTornado WarningRAHNash27 min
Aug 27, 2:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham42 min
Aug 27, 2:38 PM EDTTornado WarningRAHLee37 min
Aug 27, 2:42 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 2:43 PM EDTTornado WarningRAHSampson47 min
Aug 27, 2:48 PM EDTTornado WarningRAHHalifax42 min
Aug 27, 2:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax112 min
Aug 27, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett25 min
Aug 27, 3:32 PM EDTAreal Flood AdvisoryRAHHarnett118 min
Aug 27, 3:42 PM EDTTornado WarningRAHDurham27 min
Aug 27, 4:01 PM EDTAreal Flood AdvisoryRAHDurham, Harnett, Johnston, Nash, Wake3 hr
Aug 27, 4:03 PM EDTTornado WarningRAHAlamance, Chatham42 min
Aug 27, 4:23 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Lee, Orange, Randolph2 hr
Aug 27, 4:32 PM EDTFlash Flood WarningRAHChatham3 hr
Aug 27, 4:39 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange51 min
Aug 27, 4:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange41 min
Aug 27, 5:08 PM EDTFlash Flood WarningRAHDavidson, Randolph3 hr
Aug 27, 5:19 PM EDTFlash Flood WarningRAHChatham, Orange3 hr
Aug 27, 6:14 PM EDTRiver Flood WarningRAHChatham27 hr
Aug 27, 6:16 PM EDTFlash Flood WarningRAHHarnett, Lee, Moore3 hr
Aug 27, 6:53 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 7:29 PM EDTFlash Flood WarningRAHChatham3 hr

Nearby

River Flood Warnings in North Carolina, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.